Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
183 Doctors are Online

Does anxiety cause seizures?

Is it normal to have lost my confidence from not working for about 2 yrs now and having had a stalker harassing me and hacking into my phones and emails, which i had changed numerous times, but to no avail. Could this all have triggerred off seizures since 2 yrs ago and could that have affected me psychologically and lost my self esteem at same time. I get all anxious at job interviews and cant sell myself the way i used to. I am 45 yr old divorced woman...
Asked On : Thu, 11 Apr 2013
Answers:  1 Views:  48
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Psychiatrist 's  Response
Dec 2014
Welcome to HCM

Anxiety can't cause seizures directly but it may increase susceptibility to seizures. It may lower seizure threshold. In states of emotional extremes seizures may get precipitated. As you mentioned that you are psychologically disturbed because of a stalker. I would advise you to please report the authorities about the stalker. Just by lodging a complaint you can avoid such thing in future. For anxiety I would advise you to visit a good Psychiatrist for proper evaluation. Medicines like SSRIs as Fluoxetine, Paroxetine or SNRIs as Venlafexine, Desvenlafexine are very useful in anxiety. For seizure evaluation get your EEG done and visit a neurologist.

Dr. Seikhoo Bishnoi
Answered: Thu, 11 Apr 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor